Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 549, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 12, 2011, 3:04 PM CDT for Franklin County, Jefferson County, Mississippi. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2011, 3:04 PM CDT (20:04 UTC)
- Expired
- Jul 12, 2011, 3:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Franklin County, MS, Jefferson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 115 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 3:38 PM CDT | TSTM WND DMG | Mcnair, MS | SOME TREES WERE DOWN AROUND THE CITY OF MCNAIR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2099 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
910
WUUS54 KJAN 122004
SVRJAN
MSC037-063-122045-
/O.NEW.KJAN.SV.W.0549.110712T2004Z-110712T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CDT TUE JUL 12 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...
CENTRAL JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 345 PM CDT
* AT 304 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MCNAIR MOVING WEST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAMBURG...RED LICK...STAMPLEY AND FAYETTE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3146 9115 3163 9116 3178 9119 3183 9086
3183 9085 3180 9084 3179 9085 3178 9083
3143 9085
TIME...MOT...LOC 2004Z 110DEG 4KT 3163 9103
$$
EEC1 follow-up statement
536
WWUS54 KJAN 122021
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT TUE JUL 12 2011
MSC037-122031-
/O.CAN.KJAN.SV.W.0549.000000T0000Z-110712T2045Z/
FRANKLIN MS-
321 PM CDT TUE JUL 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FRANKLIN COUNTY
IS CANCELLED...
LAT...LON 3167 9116 3167 9117 3178 9119 3183 9086
3182 9085 3180 9084 3179 9085 3178 9083
3162 9084 3162 9116
TIME...MOT...LOC 2021Z 130DEG 5KT 3176 9094
$$
MSC063-122045-
/O.CON.KJAN.SV.W.0549.000000T0000Z-110712T2045Z/
JEFFERSON MS-
321 PM CDT TUE JUL 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR CENTRAL JEFFERSON COUNTY...
AT 321 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RED
LICK MOVING NORTHWEST AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STAMPLEY AND FAYETTE
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
LAT...LON 3167 9116 3167 9117 3178 9119 3183 9086
3182 9085 3180 9084 3179 9085 3178 9083
3162 9084 3162 9116
TIME...MOT...LOC 2021Z 130DEG 5KT 3176 9094
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 10:44 AM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jul 12, 10:44 AM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1044 AM CDT TUE JUL 12 2011
...DANGEROUS HEAT CONTINUES TODAY...
.UPDATE...GOING FORECAST IS ON TRACK THIS MORNING WITH
WARM/SOUPY CONDITIONS ACROSS THE REGION. A FEW MINOR TWEAKS WERE
NEEDED TO THE HOURLY TEMPS ALONG WITH ADJ TO SKY COVER TO ACCOUNT
FOR THE BAND OF MID LEVEL CLOUDS ACROSS THE CENTRAL PORTION OF THE
CWA. LOOK FOR THAT CLOUD FEATURE TO DISSIPATE OVER THE NEXT COUPLE
HRS. PRECIP INITIATION WILL WAIT AS WELL UNTIL ROUGHLY 1 PM AND HAVE
ADJ THE WX TIMING TO ACCOUNT FOR THAT. MORNING ANALYSIS INDICATES
OUR TEMP/DEWPT FORECAST IS PRETTY CLOSE AS ONCE AGAIN WE WILL SEE A
RARE COMBO OF HIGH TEMPS/HUMIDITY WHICH WILL RESULT IN HIGH HEAT
INDEX (HI) VALUES. THE GOING HEAT ADV LOOKS GOOD WITH HI'S PEAKING
BETWEEN 105-110 DEGREES FOR NEARLY ALL THE AREA. THE FAR NE IS WHERE
THE EX HEAT WARN IS IN EFFECT AND THEY ARE ALSO ON TRACK FOR HI'S OF
110-114 DEGREES.
AS FOR STORMS POTENTIAL TODAY...THE TREND OVER THE PAST COUPLE DAYS
IS FOR A GRADUAL INCREASE IN THE STORM COVERAGE EACH AFTERNOON. I
EXPECT THAT TREND TO CONTINUE TODAY AND HAVE TWEAKED POPS UPWARD
ALONG THE I-20 CORRIDOR TO FOLLOW THE LATEST GUID AND HI-RES OUTPUT.
THE ENVIRONMENTAL SETUP IS DECENT AND SUPPORTIVE OF SOME STRONG
STORMS AND A FEW SVR AS WELL. THERE ARE NOT ANY HIGHER END TYPE
PARAMETERS AS LAPSE RATES ARE RATHER TAME. WHAT IS FAVORABLE IS THE
POTENTIAL FOR HIGHER CAPE ~4000 J/KG AS THE COMBINATION OF UPPER 90S
TEMPS AND MID 70S DEWPTS COULD YIELD HIGHER VALUES IF SUCH A
COMBINATION IS REALIZED. ALSO THERE ARE AREAS OF FAIRLY HIGH DCAPE
(1000-1300 J/KG) WHICH WILL ENHANCE DOWN DRAFTS AND INCREASE THE
WIND POTENTIAL. DUE TO THIS...WILL TWEAK THE HWO TO MENTION THE RISK
FOR A FEW SVR STORMS TO GO ALONG WITH THE CURRENT WORDING OF SOME
STRONG STORMS. WIND GUSTS OF 50-65 MPH ARE THE MAIN RISKS WITH
FREQUENT LIGHTING AND BRIEF HEAVY DOWNPOURS. A QUICK 1-2 IN TYPE
RAINS ARE DEFINITELY POSSIBLE DUE TO THE RISK OF SLOWER MOVING
STORMS.
THE AFTERNOON FORECAST PACKAGE WILL FOCUS ON THE POSSIBILITY OF
EXTENDING THE HEAT ADV INTO WED FOR SOME OF THE CWA. THE OTHER FOCUS
WILL BE ON THE INCREASING PRECIP POTENTIAL ACROSS THE AREA. /CME/
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL FOR MUCH OF THE DAY HOWEVER
BRIEF MVFR AND IFR VIS RESTRICTIONS COULD CERTAINLY BE POSSIBLE
LATER THIS AFTERNOON AS SHOWER AND THUNDERSTORM DEVELOPMENT OCCURS 3
PM TO 9-10 PM. WILL PLACE TEMPO GROUPS WITH MVFR VIS/TSRA IN TAFS
NEXT ISSUANCE FOR CNTRL/ERN/SRN SITES AND LEAVE VCTS FOR GWO/GLH AND
WILL AMEND AS NEEDED. IT COULD BE POSSIBLE FOR VIS TO BE REDUCED
DOWN TO 1SM AT TIMES IN HEAVIEST DOWNPOURS BUT ACTUAL CIGS SHOULD
REMAIN ABOVE 3 KFT. STORMS WILL ALSO BE CAPABLE OF STRONG WINDS OF
40-60 MPH AND SOME SMALL HAIL. STORM TOPS COULD REACH UPWARDS OF 35
TO 45 KFT. SHOWERS AND STORMS WILL DISSIPATE THIS EVENING AS VFR
CONDITIONS WILL PREVAIL ONCE AGAIN BEFORE SOME PATCHY GROUND FOG
REDUCES VIS DOWN TO 4-5 SM IN AREAS THAT RECEIVE RAIN TODAY. /ALLEN/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 97 75 96 75 / 46 22 48 26
MERIDIAN 97 73 95 73 / 46 29 56 28
VICKSBURG 97 75 97 73 / 40 17 48 30
HATTIESBURG 97 75 95 75 / 62 23 57 31
NATCHEZ 95 75 94 75 / 46 18 52 28
GREENVILLE 100 77 97 76 / 17 21 47 34
GREENWOOD 99 76 96 75 / 20 27 47 34
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025>028-
034>066-072>074.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR
MSZ029>033.
LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
023>026.
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&
CME/JAHazardous weather outlook, Jul 12, 1:28 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 128 PM CDT TUE JUL 12 2011 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>047-131830- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- 128 PM CDT TUE JUL 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL MISSISSIPPI... PORTIONS OF NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY DANGEROUS HEAT INDEX VALUES OF 105 TO 110 WILL OCCUR ACROSS MUCH OF THE REGION THIS AFTERNOON WITH SOME AREAS ACROSS THE GOLDEN TRIANGLE REGION REACHING UP TO 115 DEGREES DURING PEAK HEATING THIS AFTERNOON. THIS WILL RESULT IN HIGH HEAT STRESS IF OUTDOORS FOR EVEN SHORT DURATIONS. CONDITIONS WILL BE SLIGHTLY COOLER TOMORROW BUT STILL HOT AS A HEAT ADVISORY WILL CONTINUE AT LEAST THROUGH WEDNESDAY EVENING. IN ADDITION TO THE HEAT...STRONG TO SEVERE PULSE THUNDERSTORMS CAPABLE OF DAMAGING WINDS OF 40 TO 65 MPH...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS WILL BE POSSIBLE THIS AFTERNOON MAINLY EAST OF I-55 AND AGAIN ON WEDNESDAY ACROSS THE ENTIRE REGION. STRONGEST STORMS WILL EXIST BETWEEN 3-9PM TODAY AND WEDNESDAY. STORMS WILL DIMINISH IN COVERAGE AND INTENSITY TOWARDS THE LATER EVENING HOURS EACH DAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY HOT AND HUMID CONDITIONS WILL CONTINUE THURSDAY WHEN HEAT INDICES PEAK BETWEEN 100 AND 105 DEGREES. ADDITIONALLY...A FEW STRONG TO SEVERE STORMS LOOK TO BE POSSIBLE EACH AFTERNOON THROUGH FRIDAY. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS OF 50 AND 65 MPH...ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. LAZ024-026-MSZ048>066-072>074-131830- CATAHOULA-CONCORDIA-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 128 PM CDT TUE JUL 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL/SOUTHERN MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND WEDNESDAY HOT AFTERNOON TEMPERATURES IN THE UPPER 90S TO NEAR 100 DEGREES WILL COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDICES BETWEEN 105 AND 110 DEGREES TODAY. OVERNIGHT LOWS TONIGHT WILL REMAIN ABOVE 75 DEGREES AT MANY LOCATIONS OFFERING LITTLE RELIEF FROM THE DAYTIME HEAT. PRECAUTIONS SHOULD BE TAKEN TO MINIMIZE EXPOSURE TO THE HEAT DURING THIS TIME. A HEAT ADVISORY IS IN EFFECT FOR THE OUTLOOK AREA THROUGH THIS EVENING AS SLIGHTLY COOLER CONDITIONS WILL EXIST WEDNESDAY. ADDITIONALLY...A FEW STRONG AND SEVERE STORMS APPEAR LIKELY THIS AFTERNOON UNTIL 8 PM...PARTICULARLY OVER AREAS ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS OF 50 AND 65 MPH...ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY HOT AND HUMID CONDITIONS WILL CONTINUE THURSDAY WHEN HEAT INDICES PEAK BETWEEN 100 AND 105 DEGREES. ADDITIONALLY...A FEW STRONG STORMS LOOK TO BE POSSIBLE EACH AFTERNOON THROUGH FRIDAY WITH SOME POTENTIALLY BEING SEVERE. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS OF 50 AND 60 MPH...ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN
In the hours before
Special weather statement, Jul 12, 2:08 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 208 PM CDT TUE JUL 12 2011 MSZ046-121940- KEMPER MS- 208 PM CDT TUE JUL 12 2011 ...STRONG THUNDERSTORM DEVELOPING SOUTH OF PRESTON... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF BLUFF SPRINGS AT 208 PM CDT...MOVING SOUTHWEST AT 5 MPH. PEOPLE IN NORTHWESTERN KEMPER COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3270 8880 3278 8892 3291 8889 3285 8869 TIME...MOT...LOC 1908Z 030DEG 3KT 3282 8884 DL
Special weather statement, Jul 12, 2:31 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CDT TUE JUL 12 2011
MSZ026-121950-
GRENADA MS-
231 PM CDT TUE JUL 12 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTH OF BEW SPRINGS AT 231 PM
CDT...MOVING SOUTHWEST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WESTERN GRENADA COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3390 8976 3388 8976 3387 8974 3367 8991
3381 9011 3382 8999 3383 8997 3383 8994
3389 8993 3390 8992 3390 8977
TIME...MOT...LOC 1931Z 042DEG 6KT 3387 8989
EECSpecial weather statement, Jul 12, 2:43 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 243 PM CDT TUE JUL 12 2011 MSZ055-122015- SIMPSON MS- 243 PM CDT TUE JUL 12 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER SANATORIUM AT 244 PM CDT...MOVING SOUTHWEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EASTERN SIMPSON COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3182 8986 3198 8992 3203 8972 3189 8967 TIME...MOT...LOC 1944Z 065DEG 6KT 3193 8979 JA
Special weather statement, Jul 12, 2:47 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 247 PM CDT TUE JUL 12 2011 MSZ073-074-122005- LAMAR MS-FORREST MS- 247 PM CDT TUE JUL 12 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER MCLAURIN AT 247 PM CDT...MOVING WEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO EXPECTED WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL FORREST AND EAST CENTRAL LAMAR COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3132 8941 3129 8914 3111 8914 3111 8943 TIME...MOT...LOC 1947Z 093DEG 9KT 3120 8924 EEC
Special weather statement, Jul 12, 2:51 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
251 PM CDT TUE JUL 12 2011
ARZ074-LAZ008-122010-
ASHLEY AR-WEST CARROLL LA-
251 PM CDT TUE JUL 12 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF BERLIN AT 252 PM
CDT...MOVING WEST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN ASHLEY COUNTY...AND EXTREME NORTH CENTRAL WEST CARROLL
PARISH SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3341 9195 3339 9146 3302 9146 3299 9144
3301 9145 3301 9205
TIME...MOT...LOC 1952Z 075DEG 3KT 3314 9179
EECSpecial weather statement, Jul 12, 2:56 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 256 PM CDT TUE JUL 12 2011 MSZ050-056-122025- SMITH MS-SCOTT MS- 256 PM CDT TUE JUL 12 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER HOMEWOOD AT 256 PM CDT...MOVING WEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHERN SCOTT AND NORTH CENTRAL SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3216 8967 3236 8967 3235 8941 3216 8940 TIME...MOT...LOC 1956Z 069DEG 4KT 3224 8951
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:23 PM CDT | Special Weather Statement | JAN | Franklin | 32 min |
| Jul 12, 1:11 PM CDT | Special Weather Statement | JAN | Winston | 29 min |
| Jul 12, 1:19 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Winston | 41 min |
| Jul 12, 1:36 PM CDT | Special Weather Statement | JAN | Rankin | 29 min |
| Jul 12, 2:03 PM CDT | Special Weather Statement | JAN | Smith | 32 min |
| Jul 12, 2:08 PM CDT | Special Weather Statement | JAN | Kemper | 32 min |
| Jul 12, 2:31 PM CDT | Special Weather Statement | JAN | Grenada | 19 min |
| Jul 12, 2:43 PM CDT | Special Weather Statement | JAN | Simpson | 32 min |
| Jul 12, 2:47 PM CDT | Special Weather Statement | JAN | Forrest | 18 min |
| Jul 12, 2:56 PM CDT | Special Weather Statement | JAN | Scott | 29 min |
| Jul 12, 3:00 PM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 26 min |
| Jul 12, 3:11 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 49 min |
| Jul 12, 3:12 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar | 33 min |
| Jul 12, 3:24 PM CDT | Special Weather Statement | JAN | Rankin | 31 min |
| Jul 12, 3:25 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 35 min |
| Jul 12, 3:39 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 38 min |
| Jul 12, 3:43 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 47 min |
| Jul 12, 3:55 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 65 min |
| Jul 12, 3:58 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 2 hr |
| Jul 12, 4:09 PM CDT | Special Weather Statement | JAN | Lauderdale | 31 min |
| Jul 12, 4:12 PM CDT | Special Weather Statement | JAN | Lauderdale | 28 min |
| Jul 12, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 49 min |
| Jul 12, 4:34 PM CDT | Special Weather Statement | JAN | Choctaw | 31 min |
| Jul 12, 4:35 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 40 min |
| Jul 12, 4:38 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 52 min |
| Jul 12, 4:40 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw | 33 min |
| Jul 12, 4:55 PM CDT | Special Weather Statement | JAN | Copiah | 30 min |
| Jul 12, 4:59 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 2 hr |
| Jul 12, 5:26 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 49 min |
| Jul 12, 5:29 PM CDT | Flash Flood Warning | JAN | Lawrence | 2 hr |
| Jul 12, 5:50 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 35 min |
| Jul 12, 5:53 PM CDT | Special Weather Statement | JAN | Kemper | 32 min |
| Jul 12, 6:16 PM CDT | Special Weather Statement | JAN | Holmes | 29 min |
| Jul 12, 6:20 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 39 min |
| Jul 12, 6:34 PM CDT | Special Weather Statement | JAN | Noxubee | 31 min |
| Jul 12, 6:57 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.